IMPORTANT NOTICE

The AMS website will be down for maintenance on May 23 between 6:00am - 8:00am EDT. For questions please contact AMS Customer Service at cust-serv@ams.org or (800) 321-4267 (U.S. & Canada), (401) 455-4000 (Worldwide).

 

Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 
 

 

Uniruledness of orthogonal modular varieties


Authors: V. Gritsenko and K. Hulek
Journal: J. Algebraic Geom. 23 (2014), 711-725
DOI: https://doi.org/10.1090/S1056-3911-2014-00632-9
Published electronically: February 21, 2014
MathSciNet review: 3263666
Full-text PDF

Abstract | References | Additional Information

Abstract: A strongly reflective modular form with respect to an orthogonal group of signature $ (2,n)$ determines a Lorentzian Kac-Moody algebra. We find a new geometric application of such modular forms: we prove that if the weight is larger than $ n$, then the corresponding modular variety is uniruled. We also construct new reflective modular forms and thus provide new examples of uniruled moduli spaces of lattice polarised $ \textup {K3}$ surfaces. Finally, we prove that the moduli space of Kummer surfaces associated to $ (1,21)$-polarised abelian surfaces is uniruled.


References [Enhancements On Off] (What's this?)


Additional Information

V. Gritsenko
Affiliation: Université Lille 1, Laboratoire Paul Painlevé, F-59655 Villeneuve d’Ascq, Cedex, France; and Institut Universitaire de France
Email: Valery.Gritsenko@math.univ-lille1.fr

K. Hulek
Affiliation: Institut für Algebraische Geometrie, Leibniz Universität Hannover, D-30060 Hannover, Germany
Email: hulek@math.uni-hannover.de

DOI: https://doi.org/10.1090/S1056-3911-2014-00632-9
Received by editor(s): February 16, 2012
Received by editor(s) in revised form: August 24, 1012
Published electronically: February 21, 2014
Article copyright: © Copyright 2014 University Press, Inc.

American Mathematical Society